Alert archive / Massachusetts / High Wind Watches in 2011
High Wind Watch 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Oct 28, 2011, 3:13 PM EDT for 9 counties in Massachusetts; 5 counties in Rhode Island. It took effect at Oct 29, 2011, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 28, 2011, 3:13 PM EDT (19:13 UTC)
- In effect from
- Oct 29, 2011, 2:00 PM EDT
- Expired
- Oct 29, 2011, 4:45 AM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 14 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- -134 m²/s²
- 0-3 km storm-relative helicity
- -133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
844 WWUS71 KBOX 281913 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 313 PM EDT FRI OCT 28 2011 ...THE POTENTIAL FOR DAMAGING WIND GUSTS EXISTS LATE SATURDAY AND ESPECIALLY SATURDAY NIGHT.... MAZ022>024-RIZ008-290315- /O.NEW.KBOX.HW.A.0004.111029T1800Z-111030T1200Z/ BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...BLOCK ISLAND 313 PM EDT FRI OCT 28 2011 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * LOCATIONS...CAPE COD AND THE ISLANDS. * HAZARDS...POTENTIAL FOR DAMAGING WINDS. * WINDS...NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS UP TO 60 MPH BECOMING NORTHWEST. * TIMING...WINDS WILL INCREASE SATURDAY AFTERNOON WITH THE STRONGEST WINDS SATURDAY NIGHT. * IMPACTS...DAMAGING WIND GUSTS MAY RESULT IN TREE DAMAGE AND SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. && $$ MAZ005>007-013>021-RIZ001>007-290315- /O.NEW.KBOX.HW.A.0004.111030T0000Z-111030T1200Z/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY... TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD... MATTAPOISETT...FOSTER...SMITHFIELD...PROVIDENCE... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT 313 PM EDT FRI OCT 28 2011 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * LOCATIONS...EASTERN MASSACHUSETTS AND RHODE ISLAND. * HAZARDS...STRONG TO DAMAGING WIND GUSTS. * WINDS...NORTHEAST WINDS WILL BECOME NORTHWEST AT 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 55 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED SATURDAY NIGHT. * IMPACTS...DAMAGING WINDS WILL BRING THE POTENTIAL FOR TREE DAMAGE AND A FEW POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. && $$ FRANK
2 follow-up statements
862 WWUS71 KBOX 290205 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1005 PM EDT FRI OCT 28 2011 ...THE POTENTIAL FOR DAMAGING WIND GUSTS EXISTS LATE SATURDAY AND ESPECIALLY SATURDAY NIGHT.... MAZ022>024-RIZ008-291015- /O.CON.KBOX.HW.A.0004.111029T1800Z-111030T1200Z/ BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...BLOCK ISLAND 1005 PM EDT FRI OCT 28 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * LOCATIONS...CAPE COD AND THE ISLANDS. * HAZARDS...POTENTIAL FOR DAMAGING WINDS. * WINDS...NORTH 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING...WINDS WILL INCREASE SATURDAY AFTERNOON WITH THE STRONGEST WINDS SATURDAY NIGHT. * IMPACTS...DAMAGING WIND GUSTS MAY RESULT IN TREE DAMAGE AND SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. && $$ MAZ005>007-013>021-RIZ001>007-291015- /O.CON.KBOX.HW.A.0004.111030T0000Z-111030T1200Z/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY... TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD... MATTAPOISETT...FOSTER...SMITHFIELD...PROVIDENCE... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT 1005 PM EDT FRI OCT 28 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * LOCATIONS...EASTERN MASSACHUSETTS AND RHODE ISLAND. * HAZARDS...STRONG TO DAMAGING WIND GUSTS. * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED SATURDAY NIGHT. * IMPACTS...DAMAGING WINDS WILL BRING THE POTENTIAL FOR TREE DAMAGE AND A FEW POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. && $$
569 WWUS71 KBOX 290845 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 445 AM EDT SAT OCT 29 2011 ...DAMAGING WIND GUSTS LIKELY LATE TODAY INTO SUNDAY MORNING.... MAZ005-006-RIZ001-290945- /O.CAN.KBOX.HW.A.0004.111030T0000Z-111030T1200Z/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE... FOSTER...SMITHFIELD 445 AM EDT SAT OCT 29 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE HIGH WIND WATCH. AREAS EXPECTED TO RECEIVE STRONG WINDS WITH THE STORM TODAY AND TONIGHT ARE BEING UPGRADED TO WINTER STORM WARNINGS...THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELLED. $$ MAZ022>024-RIZ008-291645- /O.UPG.KBOX.HW.A.0004.111029T1800Z-111030T1200Z/ /O.NEW.KBOX.HW.W.0004.111029T1800Z-111030T1200Z/ BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...BLOCK ISLAND 445 AM EDT SAT OCT 29 2011 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...CAPE COD...MARTHAS VINEYARD...NANTUCKET AND BLOCK ISLAND. * HAZARDS...STRONG NORTHEAST WINDS OVERNIGHT...THEN A BRIEF PERIOD OF STRONG NORTH TO NORTHWEST GUSTS IN THE MORNING. * WINDS...NORTHEAST 30 TO 40 MPH WITH GUSTS UP TO 70 MPH...ESPECIALLY IN THE MORNING. * TIMING...SATURDAY AFTERNOON INTO SUNDAY MORNING. * IMPACTS...STRONG WINDS COMBINED WITH MOIST SOILS WILL BRING DOWN TREES AND POWER LINES...CAUSING POWER OUTAGES. DAMAGE TO STRUCTURES IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. && $$ MAZ007-013>021-RIZ002>007-291645- /O.UPG.KBOX.HW.A.0004.111030T0000Z-111030T1200Z/ /O.NEW.KBOX.HW.W.0004.111030T0000Z-111030T1200Z/ EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...GLOUCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...PROVIDENCE... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT 445 AM EDT SAT OCT 29 2011 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...EASTERN AND SOUTHEASTERN MASSACHUSETTS AS WELL AS CENTRAL AND SOUTHERN RHODE ISLAND. * HAZARDS...STRONG NORTHEAST WINDS. SHIFTING TO NORTH AND NORTHWEST BY SUNDAY MORNING. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING...THIS EVENING AND OVERNIGHT. * IMPACTS...STRONG WINDS COMBINED WITH MOIST SOILS WILL BRING DOWN TREES AND POWER LINES...CAUSING POWER OUTAGES. DAMAGE TO STRUCTURES IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. && $$ MD/WB
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Oct 28, 2:52 PM EDT, 21 minutes earlier.
Area forecast discussion, Oct 28, 2:52 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
252 PM EDT FRI OCT 28 2011
.SYNOPSIS...
AN EARLY SEASON WINTER STORM WILL IMPACT SOUTHERN NEW ENGLAND THIS
WEEKEND WITH HEAVY WET SNOW...STRONG WINDS AND MINOR TO MODERATE
COASTAL FLOODING. DRY WEATHER WILL FOLLOW THROUGH MUCH OF NEXT
WEEK...ASIDE FROM POSSIBLE SHOWERS THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
130 PM UPDATE...
CURRENT FORECAST ON TRACK WITH HIGH PRESSURE OVERHEAD RESULTING IN
SUNNY SKIES. HIGHS SHOULD TOP OUT IN THE MIDDLE 40S ACROSS THE
HIGHER TERRAIN...TO THE UPPER 40S TO AROUND 50 ELSEWHERE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
TONIGHT...
HIGH PRESSURE OVERHEAD/SLIGHTLY NORTH...THIS SHOULD KEEP THE WEATHER
DRY AND COOL. WINDS COME AROUND TO EAST-NORTHEAST OVERNIGHT AND SO
WILL BE COMING OFF MID TO UPPER 50S WATER. THIS SHOULD KEEP COASTAL
AREAS FROM COOLING BELOW FREEZING. TEMPS WERE GENERATED FROM A
BLEND OF BIAS CORRECTED MOS.
SATURDAY...
A DIGGING UPPER TROUGH OVER THE MISSISSIPPI WILL GENERATE ANOTHER
SURFACE LOW PRESSURE AREA FRIDAY NIGHT...THIS ONE OVER THE SOUTHEAST
USA. THE LOW WILL THEN MOVE UP THE COAST ON SATURDAY. THE DIGGING
TROUGH TURNS OUR UPPER FLOW FROM WEST TO SOUTHWEST...BRINGING MOIST
AIR NORTH ONCE AGAIN.
THE COASTAL LOW WILL HAVE STRONG WINDS ASSOCIATED...WITH A 50-70
KNOT EAST-NORTHEAST JET LEADING THE LOW. ISENTROPIC SURFACES SHOW
STRONG LIFT...ON THE ORDER OF 20 MB/HOUR...AND A SATURATING AIRMASS
MOVING INTO NEW ENGLAND ON SATURDAY WITH THE MOST FAVORABLE VALUES
MOVING IN FROM SOUTH TO NORTH DURING SATURDAY AFTERNOON.
TIME-HEIGHT SECTIONS SHOW LOWERING/THICKENING MOISTURE LAYER
SATURDAY MORNING AND A DEEP COLUMN OF LIFT AND MOISTURE SATURDAY
AFTERNOON/EVENING. TEMPERATURE PROFILES CLEARLY FAVOR RAIN IN THE
COASTAL PLAIN WITH BUFKIT SHOWING 2000-3000 FOOT DEEP LAYERS OF
ABOVE-FREEZING AIR AT THE SURFACE. FARTHER NORTH AND WEST THE
PROFILES ARE COOLER...BUT TEMPERATURES ABOVE FREEZING ARE STILL
EXPECTED TO BE 1500-2000 FEET DEEP AND MAX TEMPS ARE EXPECTED TO BE
IN THE UPPER 30S AND LOW 40S. SO WE EXPECT THE PCPN TO START AS RAIN
IN THESE AREAS.
LATE IN THE DAY...TOWARD THE GATHERING GLOOM OF SUNSET...DIURNAL
COOLING...DYNAMIC COOLING...AND EVAPORATIVE COOLING WILL ALL START
TO WORK ON CHANGING THE RAIN TO SNOW. EXPECT THIS TO FIRST TAKE
PLACE OVER THE CENTRAL AND WESTERN HILLS...THEN EXPAND SOUTHEAST.
TEMPS ARE A BLEND OF BIAS CORRECTED MOS. POPS COME FROM A BLEND OF
21Z SREF/00Z GFS/12Z ECMWF/00Z GMOS.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
HIGHLIGHTS...
* DRY WEATHER FOR MUCH OF THE WEEK
* SHOWERS POSSIBLE THU AHEAD OF A COLD FRONT
STORM WILL WIND DOWN SUN MORNING AS IT PULLS AWAY FROM REGION.
LEFTOVER RAIN/SNOW WILL BE CONFINED TO COAST BUT IT SHOULD ALL END
BY MID MORNING. MAIN CONCERN WILL THEN BE STRONG NW WINDS WHICH
DEVELOP IN ITS WAKE AS MIXING LAYER DEEPENS. GUSTS OF 35-45 MPH
ARE PROBABLE THROUGH DAY WHICH COULD FURTHER EXACERBATE IMPACTS
FROM WET SNOW.
HIGH PRESSURE WILL DOMINATE MON THROUGH WED WITH SEASONABLE
WEATHER EXPECTED. COLD FRONT WILL BRING POSSIBLE SHOWERS THU
BEFORE DRY WEATHER RETURNS FOR END OF WEEK.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
REST OF THIS AFTERNOON...HIGH CONFIDENCE IN VFR.
TONIGHT...HIGH CONFIDENCE IN VFR.
SATURDAY...MODERATE TO HIGH CONFIDENCE. VFR CONDITIONS LIKELY IN
THE MORNING. MVFR CONDITIONS WILL DEVELOP FROM SOUTHWEST TO
NORTHEAST DURING THE AFTERNOON AS RAIN OVERSPREADS THE REGION. RAIN
WILL CHANGE TO WET SNOW OVER MOST INTERIOR SITES BY LATE
AFTERNOON/EARLY EVENING...LOWERING CONDITIONS TO IFR-LIFR THRESHOLDS
IN THESE REGIONS. NORTHEAST WINDS WILL INCREASE AND GUST TO BETWEEN
25 AND 35 KNOTS ALONG THE COAST BY LATE AFTERNOON.
SATURDAY NIGHT...MODERATE TO HIGH CONFIDENCE. IFR TO LIFR
CONDITIONS IN RAIN ALONG THE IMMEDIATE COAST AND MAINLY WET SNOW
ACROSS THE INTERIOR. RAIN MAY CHANGE TO WET SNOW IN THE BOS-PVD
CORRIDOR AT NIGHT...BUT CONFIDENCE IS LOW ON WHEN THAT OCCURS.
SHOULD REMAIN ALL RAIN ACROSS THE CAPE/ISLANDS. NORTHEAST WINDS
WILL SHIFT TO THE NORTHWEST AND GUST BETWEEN 40 AND 50 KNOTS ON THE
IMMEDIATE COAST. PERHAPS EVEN A BIT HIGHER ON NANTUCKET.
KBOS TERMINAL...
HIGH CONFIDENCE VFR TONIGHT THROUGH SATURDAY MORNING. MVFR
CONDITIONS DEVELOP AS RAIN OVER SPREADS THE TERMINAL BY MID TO LATE
SATURDAY AFTERNOON. CONDITIONS WILL LIKELY DETERIORATE TO IFR
THRESHOLDS BY SATURDAY NIGHT...WITH THE POTENTIAL FOR WIND GUSTS
BETWEEN 40 AND 50 KNOTS FROM THE NORTHEAST AND THEN THE NORTHWEST.
THE RAIN MAY CHANGE TO SNOW SATURDAY NIGHT...BUT TIMING AND
CONFIDENCE ON THAT IS LOW.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUN...MVFR NEAR COAST EARLY OTHERWISE VFR. NW WINDS GUSTING TO 40KT.
MON AND TUE...VFR.
&&
.MARINE...
TODAY...
NORTHWEST WINDS WERE STILL GUSTING TO BETWEEN 25 AND 30 KNOTS IN THE
COLD AIR ADVECTION PATTERN THIS MORNING. THEREFORE...SCA CONTINUE
FOR ALL OPEN WATERS THROUGH EARLY AFTERNOON. HIGH PRESSURE BUILDING
IN FROM THE WEST SHOULD ALLOW WINDS TO SLACKEN SOME THIS AFTERNOON.
THEREFORE...WILL LET HEADLINES EXPIRE FOR MOST SOUNDS AND BAYS EARLY
THIS AFTERNOON...BUT CONTINUE FOR MARGINAL 20 TO 25 KNOT WIND GUSTS
ACROSS THE OUTER-WATERS INTO THE MID TO LATE AFTERNOON.
TONIGHT...
HIGH PRESSURE OVER NORTHERN NEW ENGLAND. WINDS AND SEAS SHOULD BE
LIGHT.
SATURDAY...
NEXT LOW PRESSURE AREA MOVES UP THE COAST. THIS ONE WILL GATHER
LOTS OF STRENGTH...GENERATING STRONG WINDS AHEAD AND BEHIND THE
CENTER. WINDS JUST OFF THE DECK WILL BE IN THE 50-60 KNOT
RANGE...WITH 35-45 KNOTS EXPECTED NEAR THE SURFACE.
EXPECT INCREASING WINDS ON SATURDAY WITH THE STRONG NORTHEAST WINDS
REACHING OUR WATERS DURING THE AFTERNOON...SOONEST ON THE SOUTHERN
WATERS AND LATEST OFF CAPE ANN. DUE TO THE TIMING AND STRENGTH OF
THE WINDS...WE HAVE ISSUED A GALE WATCH STARTING SATURDAY
AFTERNOON/EVENING FOR ALL OF OUR WATERS. THE WATCH WILL CONTINUE
INTO SATURDAY NIGHT. THERE IS A SMALL BUT REAL POTENTIAL THAT SOME
OF THOSE 50 KNOT WINDS ALOFT MAY REACH TO THE SURFACE...IF THIS
SIGNAL BECOMES CLEARER THEN THE EVENT MAY BE UPGRADED TO STORM FORCE.
SEAS WILL BUILD THROUGH THE DAY WITH HEIGHTS BY EVENING 10-14 FEET
ON THE SOUTHERN WATERS AND 5-9 FEET ON THE EASTERN WATERS.
OUTLOOK...SUNDAY THOUGH WEDNESDAY...
STORM FORCE WINDS SUN MORNING SHOULD ONLY SUBSIDE TO NW GALES AS
STORM HEADS OFFSHORE. WINDS AND SEAS WILL DIMINISH MON BUT SEAS
SHOULD REMAIN ABOVE SCA OFFSHORE. LIGHT WINDS AND FLAT SEAS
EXPECTED TUE WITH HIGH PRES OVERHEAD.
&&
.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDE IS TRENDING LOWER TODAY. WINDS TODAY WILL
MOVE OFFSHORE. THESE FACTORS SHOULD MEAN NO COASTAL FLOOD
HEADLINES WILL BE NEEDED TODAY AND TONIGHT.
AT LEAST MINOR COASTAL FLOODING IS LIKELY FOR THE SATURDAY AFTERNOON
AND NIGHT HIGH TIDE CYCLES. THE SATURDAY AFTERNOON HIGH TIDE IS VERY
HIGH ASTRONOMICALLY TO BEGIN WITH...12.2 ABOVE MLLW BOSTON HARBOR.
WHILE WINDS AND A NORTHEAST FETCH WILL BE JUST BEGINNING TO
INCREASE...A SURGE OF AROUND 3/4 FT IS EXPECTED AND THAT WOULD BE
ENOUGH TO CAUSE MINOR COASTAL FLOODING ON TOP OF THE HIGH
ASTRONOMICAL TIDE. THE ASTRONOMICAL TIDE IS NOT AS HIGH FOR
SATURDAY NIGHT...FOR EXAMPLE 10.5 MLLW AT BOS HARBOR...BUT A
HIGHER SURGE OF ABOUT 1.5 TO 2 FT AND WAVES APPROACHING 15 FT
OFFSHORE WOULD LIKELY BE ENOUGH TO PRODUCE MINOR COASTAL FLOODING
ONCE AGAIN. IT IS SOBERING TO NOTE THAT A TIMING DIFFERENCE OF
ABOUT 12 HOURS ON THIS STORM WOULD HAVE SET US UP FOR A
POTENTIALLY VERY SERIOUS COASTAL FLOOD SCENARIO.
&&
.CLIMATE...
ACCUMULATING SNOW IN OCTOBER IS RARE BUT HAS OCCURRED AT ALL OF
OUR 4 MAJOR CLIMATE SITES.
TOP SNOWY DAYS IN OCTOBER IN SOUTHERN NEW ENGLAND...
BOSTON
1.1 INCHES ON OCT 29TH IN 2005
0.4 INCHES ON OCT 14TH IN 1913
0.2 INCHES ON OCT 10TH IN 1979...EARLIEST MEASURABLE
TRACE OR MORE ON 30 OF 119 YEARS
PROVIDENCE
2.5 INCHES ON OCT 10TH IN 1979...EARLIEST MEASURABLE
1.6 INCHES ON OCT 25TH IN 1962
0.7 INCHES ON OCT 19TH IN 1972
TRACE OR MORE ON 17 OF 104 YEARS
WORCESTER
7.5 INCHES ON OCT 10TH IN 1979
4.7 INCHES ON OCT 26TH IN 1962
3.6 INCHES ON OCT 25TH IN 1960
2.1 INCHES ON OCT 21ST IN 1964
TRACE OR MORE ON 42 OF 107 YEARS
EARLIEST MEASURABLE WAS OCTOBER 8 1988
WINDSOR LOCKS
1.7 INCHES ON OCT 10TH IN 1979...EARLIEST MEASURABLE
0.4 INCHES ON OCT 19TH IN 1972
0.1 INCHES ON OCT 30TH IN 1925
TRACE OR MORE ON 30 OF 100 YEARS
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING FOR CTZ002>004.
MA...WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING FOR MAZ002>006-008>014-017-026.
NH...WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING FOR NHZ011-012-015.
RI...WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING FOR RIZ001-002.
MARINE...GALE WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT
FOR ANZ231>235-237-250-251-254>256.
SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR
ANZ231>235-237.
GALE WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT
FOR ANZ230-236.
SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ250-
251-254>256.
&&
SYNOPSIS...FRANK/JWD
NEAR TERM...FRANK
SHORT TERM...WTB
LONG TERM...JWD
AVIATION...FRANK/JWD
MARINE...FRANK/JWD
TIDES/COASTAL FLOODING...NMB
CLIMATE...SIMPSONHazardous weather outlook, Oct 28, 8:04 AM EDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 804 AM EDT FRI OCT 28 2011 CTZ002>004-MAZ002>006-008>014-017-026-NHZ011-012-015-RIZ001-002- 291215- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI- 804 AM EDT FRI OCT 28 2011 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ018-020-021-023-RIZ003>008-291215- WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- DUKES MA-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI- NEWPORT RI-BLOCK ISLAND RI- 804 AM EDT FRI OCT 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-250-251-254>256-291215- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 804 AM EDT FRI OCT 28 2011 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-291215- BOSTON HARBOR-NARRAGANSETT BAY- 804 AM EDT FRI OCT 28 2011 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-015-016-019-022-024-291215- EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA- BARNSTABLE MA-NANTUCKET MA- 804 AM EDT FRI OCT 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG COASTAL STORM WILL IMPACT THE REGION DURING THE LATE SATURDAY INTO EARLY SUNDAY TIMEFRAME. RAIN MIXED WITH SNOW...WITH SOME ACCUMULATION POSSIBLE...IS LIKELY DURING THE EVENT. STRONG NE WINDS WITH GUSTS TO 40 MPH IS POSSIBLE ALONG WITH MINOR COASTAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 4:00 AM EDT | Winter Storm Watch | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 2 more | 25 hr |
| Oct 28, 4:14 AM EDT | Gale Watch | BOX | 11 hr | |
| Oct 28, 3:03 PM EDT | Storm Watch | BOX | 14 hr | |
| Oct 28, 3:27 PM EDT | Winter Storm Warning | BOX | Essex, Franklin, Hampden, Hampshire, Middlesex, Norfolk and 2 more | 38 hr |
| Oct 28, 4:21 PM EDT | Coastal Flood Watch | BOX | Barnstable, Dukes, Essex, Nantucket, Norfolk, Plymouth and 1 more | 19 hr |
Nearby
High Wind Watches in Massachusetts, 2011High Wind Watches in Rhode Island, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.